Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 35, NWS Shreveport, LA

May 14, 2010Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at May 14, 2010, 5:54 PM CDT for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 5:54 PM CDT (22:54 UTC)
Expired
May 14, 2010, 6:21 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 4:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WFUS54 KSHV 142254
TORSHV
ARC133-OKC089-142345-
/O.NEW.KSHV.TO.W.0035.100514T2254Z-100514T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHWESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST
  LINE...OR 8 MILES NORTHWEST OF DE QUEEN...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WATSON AND PLUNKETVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3447 9446 3420 9446 3420 9435 3402 9435
      3401 9457 3446 9464
TIME...MOT...LOC 2254Z 190DEG 15KT 3411 9446

$$

03
1 follow-up statement
401 
WWUS54 KSHV 142321
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT FRI MAY 14 2010

ARC133-OKC089-142331-
/O.CAN.KSHV.TO.W.0035.000000T0000Z-100514T2345Z/
SEVIER AR-MCCURTAIN OK-
621 PM CDT FRI MAY 14 2010

...THE TORNADO WARNING FOR MCCURTAIN AND SEVIER COUNTIES IS
CANCELLED...

THE ROTATION WITH THIS STORM HAS WEAKENED AND MOVED OUT OF THE COUNTIES.

LAT...LON 3447 9446 3420 9446 3420 9435 3402 9435
      3401 9457 3446 9464
TIME...MOT...LOC 2321Z 190DEG 15KT 3422 9444

$$

03

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 5:20 PM CDT, 34 minutes earlier.

Area forecast discussion, May 14, 5:20 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI MAY 14 2010

.DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AN EASTWARD MOVING
OUTFLOW BOUNDARY,,,HAS CONIINUED TO INCREASE...WITH A FEW STORMS BECMG
MARGINALLY SVR. WATCH ISSUED FOR NE TX/SE OK/SW AR UNTIL MIDNIGHT.
STORMS MOVING DUE NORTH IN DEEP SOUTH FLOW./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  84  67  83  67 /  50  50  40  50  40
MLU  67  86  66  83  65 /  30  50  40  50  40
DEQ  65  81  63  80  61 /  80  50  40  50  40
TXK  66  83  65  81  64 /  70  50  40  50  40
ELD  66  84  65  80  64 /  50  50  40  50  40
TYR  67  83  67  84  67 /  60  50  30  50  40
GGG  67  83  67  84  66 /  60  50  30  50  40
LFK  69  84  68  85  68 /  50  50  30  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 14, 11:45 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT FRI MAY 14 2010

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-151645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-RUSK-PANOLA-
1145 AM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...WHICH WILL BRING SHOWERS AND
THUNDERSTORMS...ESPECIALLY FOR THIS EVENING AND OVERNIGHT. MOST
OF THE SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR. STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY
RAINFALL...WILL BE POSSIBLE WITH THIS ACTIVITY. HOWEVER...NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND. ANOTHER COLD
FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND
INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS.
THROUGH THE WEEKEND...STRONG THUNDERSTORMS CAPABLE OF PRODUCING
GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND MAY REACH UP
TO 3 INCHES...ESPECIALLY FOR AREAS ALONG AND NORTH OF THE
INTERSTATE 30 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

LAZ010-011-017>022-TXZ149-152-153-165>167-151645-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1145 AM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 DURING
THIS TIME FRAME. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO INCREASE THROUGH THE WEEKEND. ANOTHER COLD FRONT
WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO
MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH
THE WEEKEND...AN OCCASIONAL STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Special weather statement, May 14, 3:37 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT FRI MAY 14 2010

ARZ050-051-059>061-070>072-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-142200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT...
BOSSIER CITY...MANSFIELD...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE
337 PM CDT FRI MAY 14 2010

...SCATTERED THUNDERSTORMS FORMING ON OUTFLOW BOUNDARY IN
NORTHEAST TEXAS...

SCATTERED SHOWERS AND THUNDERSTORMS WERE FORMING THIS AFTERNOON ON
AN OUTFLOW BOUNDARY FROM NEAR HUGO OKLAHOMA...TO NEAR CANTON
TEXAS...SOUTHWEST TO NEAR GROESBECK TEXAS. THIS OUTFLOW BOUNDARY
WAS MOVING EAST AT ABOUT 15 MPH AND WILL MOVE INTO NORTHEAST
TEXAS...FAR SOUTHEAST OKLAHOMA...AND FAR SOUTHWEST ARKANSAS...DURING
THE HEAT OF THE DAY.

SCATTERED THUNDERSTORMS NEAR THIS BOUNDARY MAY PRODUCE
HAIL...GUSTY WINDS...AND HEAVY RAINFALL...AS THE BOUNDARY MOVES
EAST LATE THIS AFTERNOON AND EARLY IN THE EVENING.

STAY TUNED FOR FURTHER WEATHER UPDATES.

03
Local storm report, May 14, 4:38 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     VALLIANT                34.00N 95.09W
05/14/2010  E60 MPH          MCCURTAIN          OK   EMERGENCY MNGR

            60 TO 65 MPH WINDS.

&&

CWS
Local storm report, May 14, 4:41 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             VALLIANT                34.00N 95.09W
05/14/2010  M0.50 INCH       MCCURTAIN          OK   EMERGENCY MNGR

            1/4 TO 1/2 INCH FELL FELL FOR 5 MINUTES.

0425 PM     HAIL             VALLIANT                34.00N 95.09W
05/14/2010  M0.50 INCH       MCCURTAIN          OK   EMERGENCY MNGR

            1/4 TO 1/2 INCH HAIL FELL FOR 5 MINUTES.

&&

CWS
Local storm report, May 14, 4:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             VALLIANT                34.00N 95.09W
05/14/2010  M0.88 INCH       MCCURTAIN          OK   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL COVERING THE GROUND...50 MPH
            WINDS AND TORRENTIAL RAIN.

&&

CWS
Local storm report, May 14, 5:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     CLARKSVILLE             33.61N 95.06W
05/14/2010  E58 MPH          RED RIVER          TX   LAW ENFORCEMENT

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:17 PM CDTSevere Thunderstorm WarningSHVHoward58 min
May 14, 6:50 PM CDTTornado WarningSHVLittle River, Sevier40 min
May 14, 3:48 PM CDTSevere Thunderstorm WarningSHVMcCurtain57 min
May 14, 4:44 PM CDTSevere Thunderstorm WarningSHVMcCurtain61 min
May 14, 5:33 PM CDTSevere Thunderstorm WarningSHVMcCurtain57 min
May 14, 6:04 PM CDTSevere Thunderstorm WarningSHVMcCurtain56 min
May 14, 6:29 PM CDTTornado WarningSHVMcCurtain46 min

Nearby

Tornado Warnings in Arkansas, 2010Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.